I developed delayed gastric emptying (gastroparesis) from taking a PPI (omeprazole 20mg). I was taking this medication because I was having trouble eating spicy foods and things with caffeine and citric acid. The PPI was the only medication I was taking when this happened.
When I developed delayed gastric emptying from this medication, my GERD problems became significantly worse. I could not eat anything including a cracker or slice of apple without serious LPR/Reflux issues. I ended up loosing a lot of weight because I could not eat.
I went through three months of acid rebound to wean off this medication. Acid rebound is a withdrawal symptoms from this medication. Once off all PPIs, H2-blockers, and antacids, My delayed gastric emptying slowly reversed. This is without taking any supplements. My LPR is now almost completely gone.
I would recommend seeing a qualified naturopathic doctor before considering surgery or being put on any medications for LPR. Your naturopathic doctors understand that Low stomach acid can actually cause GERD/LPR. Something the GI doctors have never been able to grasp.
Post Edited (CAGU) : 8/9/2015 4:28:35 AM (GMT-6)